MAUDE Adverse Event Report: KARL STORZ SE & CO. KG AUTOCON III 400 HIGH-END, 100-127V; AUTOCON POWER GENERATOR

KARL STORZ SE & CO. KG AUTOCON III 400 HIGH-END, 100-127V; AUTOCON POWER GENERATOR
Model Number UH400U
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a trans urethral resection of bladder tumor procedure on (b)(6) 2023, the wire sparked and popped.No patient harm was reported.Surgeon was able to complete the procedure by switching out the bipolar high frequency cable.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).This complaint involves a total of 2 items: the uh400u autocon unit (complaint id (b)(4)), and uh801 bipolar high frequency cord (complaint id (b)(4)).
 
Additional Manufacturer Narrative
Per evaluation report by the manufacturer: product inspection: during the evaluation of the device, the errors listed above could not be reproduced according to the log file history.All entries in the log file are time-delayed because the time on the device was set incorrectly.The time of the potential incident (may 12, 2023) according to the customer's information can therefore not be assigned to the errors entered in the log file because the days are not correct.The rfid detection for the uh801 user cable does not work due to the defective front module.The fault may have been triggered by the defective uh801 user cable, which the customer claims to have transmitted.As a result, it is possible that the voltage was inductively fed back due to the sparking on the cable and consequently damaged the electronics of the front module.The supplied cable was cut by the customer and could therefore not be tested (see photo in the attachment).No entries in the log file concerning temperature problems with the appliance could be read out during operation.The foot switch connection sockets are slightly twisted due to mechanical influences on the rear panel (rear panel bent).This did not affect the footswitch function.Conclusion and root cause determination: the fault was almost certainly caused by the customer's uh801 user cable.According to the customer, the device worked again after replacing the user cable and the operation could then be completed without complications.The operating hours and cycles of the device are not recorded and therefore cannot be determined.This event is filed under internal complaint id (b)(4).

Brand Name
AUTOCON III 400 HIGH-END, 100-127V
Common Device Name
AUTOCON POWER GENERATOR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key17087042
Report Number9610617-2023-00123
Device Sequence Number6088600
Product Code GEI
UDI-Device Identifier04048551378809
UDI-Public4048551378809
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUH400U
Device Catalogue NumberUH400U
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date02/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age88 YR
Patient SexMale